Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

My son is a little over a month into his Accutane treatment.

He is NOT oily at all. Definitely a great thing! The only bad part is he is still getting pimples. More than usual. I know the purging phase is different for everyone but I was hoping some people could share their experience with purging to make me feel a little better?

He said he is getting a very hard pimple...he never got those. It's getting him down. It's acne, acne, acne, acne since he started and he went on this drug to get and feel better so he's a little miffed.

He is only taking 10mg's a day.

Any comments? He is using a moisturizer...I hope it isn't contributing to acne. (LRP Toleraine Fluid.)

Thanks :)

Link to post
Share on other sites

That seems like a very low dose. Do you know what doses he will take in the future?

It definitely gets better as time goes on. There are some shaky moments, but they seem to pass quickly.

And that moisturizer you mentioned is non-comedogenic, which is good. :D

GET HIM SOME CHAPSTICK. :D Seriously. :|

Link to post
Share on other sites

Hey there, I just ended month 1 as well and am on 40 mgs. I am still breaking out, the worst since I started just this last week. My face is covered in nodules, so don't let him feel down about it...this is probably the IB, and from what I read it should pass fairly soon. Tell your son to keep his chin up!!!

Link to post
Share on other sites

it takes time, i'd say give it at least 3 months to see some improvement, it doesn't necessarily look like it's working while you are on it, but it's the end result your going for. i don't think he is on an appropriate dose either, he should probably be on a higher dose, how much does he weigh.

Link to post
Share on other sites

Hi and thanks everyone!

He weighs 165 lbs and is 5 foot 9. He's on a low dose because he can't tolerate high doses, and to be honest he doesn't have very bad facial acne. It's mostly body acne that made him really upset. (He gets pimples like everyone else on his face, but he says the body acne really upsets him.)

So, now he's breaking out on his face worse than ever.

The dermatologist says he wants him on Accutane for a very long time. The derm says the reason for this is because my son is very sensitive about his acne and Accutane will give him the piece of mind that he needs.

Derm says he will be on it for a year at least and if my son wants it for longer, as long as bloodwork comes back ok he can do it.

Sorry for the novel....thanks a lot everyone, I really appreciate these comments!!!!!! :)

Link to post
Share on other sites

I don't know about that dosage... It seems way too low to do anything for your son... I thought the minimum was 0.5mg/kg bodyweight, or in your sons case 30mg per day minimum, and 60mg maximum. I think he is underdosing.

But then again I'm not an expert. Though your derm is right to say he'll be on accutane for an extremely long time. At 10mg's a day, he'd need to be on accutane for roughly 2 years... :s

Link to post
Share on other sites
I don't know about that dosage... It seems way too low to do anything for your son... I thought the minimum was 0.5mg/kg bodyweight, or in your sons case 30mg per day minimum, and 60mg maximum. I think he is underdosing.

But then again I'm not an expert. Though your derm is right to say he'll be on accutane for an extremely long time. At 10mg's a day, he'd need to be on accutane for roughly 2 years... :s

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×